Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 124, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2001, 1:54 PM CDT for Maury County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 1:54 PM CDT (18:54 UTC)
- Expired
- Jun 26, 2001, 2:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Maury County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 261855 SVRBNA TNC119-261930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 154 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COLUMBIA * UNTIL 230 PM CDT * AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF MOUNT PLEASANT...OR ABOUT 11 MILES SOUTH OF COLUMBIA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE 7 MILES SOUTHEAST OF COLUMBIA AT 210 PM CDT 8 MILES SOUTH OF SPRING HILL AT 230 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JAO LAT...LON 3548 8722 3541 8696 3574 8681 3582 8717
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:39 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 26, 10:39 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1039 AM CDT TUE JUN 26 2001 CURRENTLY...MID CLOUD IS ERODING AWAY...AND MORE SUN IS WARMING THE GROUND. TEMPS WERE IN THE LOWER AND MIDDLE 70S...COOLER PLATEAU. WINDS WERE LIGHT OUT OF THE SOUTHEAST. UPPER LOW WAS CENTERED RIGHT OVER NORTHERN MIDDLE TENNESSEE. 700MB COLD POOL AXIS FROM SE ILLINOIS TO SOUTHERN MIDDLE TENNESSEE. CONVECTION HAS ALREADY BEGUN IN NORTHWEST ALABAMA...WHERE SUN HAS BEEN OUT FOR SOME TIME. CONVECTIVE TEMPS AROUND MIDDLE TENNESSEE ARE 78-79 DEGREES. SHOULD SEE THE START OF THUNDERSTORMS BETWEEN 11AM AND NOON. CAPE VALUES ON MORNING BNA SOUNDING AND MODIFIED AFTERNOON SOUNDING SHOW SIMILAR INSTABILITY AS YESTERDAY IN THE EAST. CAPE AROUND 1500J/KG AND LIS IN THE -4 TO -5 RANGE. LOOK FOR SMALL HAIL AND GUSTY DOWNDRAFTS FROM THE INDIVIDUAL STORMS. WIND FIELDS ALOFT ARE TOO WEAK TO SUPPORT ANY ORGANIZED ACTIVITY. WILL LIKELY LOWER THE FORECAST HIGHS THE WEST ZONE (MOST OF THE CWA). MID 80S GOING HERE...AND WITH COLD POOL ALOFT...DYNAMIC COOLING EFFECTS TO RESULT IN 80 TO 85 ZONE. UPDATE IN A FEW MINUTES... .BNA...NONE. DICKSON 15
In the hours before
Local storm report, Jun 26, 1:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
120 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0118 PM LAWRENCEBURG TN .75 INCH HAIL
06/26/01 LAWRENCE EMA REPORTED DIME SIZE
HAIL AND WINDS ESTIMATED TO
BE 60 MPH.Local storm report, Jun 26, 1:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
128 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
$
0127 PM LAWRENCEBURG TN 60 MPH TSTM WIND GUST
06/26/01 LAWRENCE EMA REPORTED TREES DOWN
ALONG WITH POWER OUTAGES.
JAOLocal storm report, Jun 26, 1:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
137 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0137 PM PROSPECT TN 60 MPH TSTM WIND GUST
06/26/01 LAWRENCE SPOTTER REPORTED LARGE
TREE LIMBS DOWN AT
PROSPECT.
JAOLocal storm report, Jun 26, 1:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
149 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0148 PM MCMINNVILLE TN .75 INCH HAIL
06/26/01 WARREN EMA REPORTED DIME SIZE
HAIL IN THE EASTERN PART OF
MCMINNVILLE6. 1/3 OF
MCMINNVILLE WAS WITHOUT
POWER.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 33 min |
| Jun 26, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 28 min |
| Jun 26, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 27 min |
| Jun 26, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 36 min |
| Jun 26, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 36 min |
| Jun 26, 1:30 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jun 26, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 24 min |
| Jun 26, 1:37 PM CDT | Flash Flood Warning | OHX | Warren | 113 min |
| Jun 26, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 36 min |
| Jun 26, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 42 min |
| Jun 26, 2:10 PM CDT | Flash Flood Warning | OHX | Lincoln | 2 hr |
| Jun 26, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 31 min |
| Jun 26, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Moore | 38 min |
| Jun 26, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 45 min |
| Jun 26, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jun 26, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 35 min |
| Jun 26, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 39 min |
| Jun 26, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 31 min |
| Jun 26, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 34 min |
| Jun 26, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Jun 26, 4:28 PM CDT | Flash Flood Warning | OHX | Rutherford | 2 hr |
| Jun 26, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 13 min |
| Jun 26, 4:44 PM CDT | Flash Flood Warning | OHX | Overton, Pickett | 2 hr |
| Jun 26, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 43 min |
| Jun 26, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 26 min |
| Jun 26, 5:26 PM CDT | Flash Flood Warning | OHX | Putnam | 2 hr |
| Jun 26, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 49 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 43 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 43 min |
| Jun 26, 6:26 PM CDT | Flash Flood Warning | OHX | Overton, Pickett, Putnam | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.